| Catalog Number |
EPH8720H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: 1.The surgeon took a bit of tissue and as he was pulling though the tissue the needle popped off.Happened twice with two different needles same lot number.When they used a different lot of the same needle it did not happen again.2.(please refer to the attached email).3.(please refer to the attached email).1.The other lot number 107u4z is probably not part of this complaint.The hospital wanted me to send the entire box of suture.I can't assume but mostly they just added those sutures without looking at the lot number.2.Lot 105u4t is the correct suture for this complaint 3.The issue was the needle kept popping off the suture without too much pressure.The staff they wanted me to send the entire box.
Event or Problem Description
It was reported to the sales rep by the surgeon that the needle is coming off of the thread without pressure being applied.The procedure was completed successfully with no adverse consequences for the patient.One device returning.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/20/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Corrected information: d4 udi.Additional information: h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with fifteen (15) unopened samples were received for analysis.The product code eph8720h is double armed.As per the sampling plan, a visual inspection was performed on thirteen (13) samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.